I know that this is not wedding related but as there are no men on this page, I feel sort of liberated in opening up about this topic.
I was put on the pill from the age of 13! Shock, horror. Not for any reason other than the 4 or 5 ovarian cysts I had at the age of 12, which resulted in hospitalisation.
First, remember I am now 35, this means that the pill they gave me didn’t have a pretty name like Jasmine and wasn’t gentle on my body. They were heavier/stronger pills and they made me depressed.
At the age of 18, they put me on Depo-Provera and I was on it for the next 14 years. No question, no review, no advice. So then when I saw a doctor who told me that being on it for longer than 2 years in a row without review could cause me to be infertile, I was a tad pissed off.
Every single one of my friends that has been on Implanon HATED IT! It makes you angry, short tempered and makes you feel a tad nuts. Let’s be honest, you ARE actually acting nuts when you are on it. My suggestion: Seriously. Stay away from it!
Here is a list of side effects as listed on their website: “undesirable effects related to the use of IMPLANON included increased appetite, affect lability, depressed mood, nervousness, libido decreased, dizziness, hot flush, abdominal pain, nausea, flatulence, alopecia, dysmenorrhoea, ovarian cyst, implant site pain, implant site reaction, fatigue, influenza like illness, pain, and weight decreased.”
I honestly had a few of those symptoms. I know side effects come with any medication but I am finding that more and more women are telling me of their trip into crazy town whilst they were on Implanon.
Please, for not just your own peace of mind but for the sanity of those around you, find a better option than Implanon.